Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 24, 20214 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 24, 2021, 8:25 AM CDT for 4 counties in Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 8:25 AM CDT (13:25 UTC)
Expired
Jun 24, 2021, 9:15 AM CDT
In force
50 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Manitowoc County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.4 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS83 KGRB 241325
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
825 AM CDT Thu Jun 24 2021
 
WIZ037>040-045-048>050-241415-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
825 AM CDT Thu Jun 24 2021

...SPECIAL WEATHER STATEMENT...

At 824 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Two Creeks to near Valders to 10 miles
northwest of Oshkosh to near Wautoma. Movement was southeast at 35
mph.

Half inch hail, winds in excess of 30 mph and torrential rainfall 
will be possible with these storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Wautoma, Menasha, Kaukauna,
Little Chute, Kimberly and Chilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may 
lead to localized urban flooding. Do not drive your vehicle through 
flooded roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8938 4421 8950
      4434 8864 4436 8799 4451 8757 4438 8746
      4418 8745 4407 8759 4389 8770 4389 8816
      4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1324Z 330DEG 29KT 4432 8762 4412 8793 4416 8864 4402
8929

$$
Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:53 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 24, 6:53 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
653 AM CDT Thu Jun 24 2021

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 314 AM CDT Thu Jun 24 2021

Clusters and small lines of strong to marginally severe
thunderstorms have developed in NW WI, on the nose of a 40+ knot
low-level jet, and on the northern edge of a strong elevated
instability gradient. Deep layer shear of 35-40 knots, and SRH
of 200-400 was aiding in the organization, and a cell or two were
exhibiting supercell characteristics. Expect this activity to
shift southeast through GRB CWA between 09z-15z. Due to the
elevated nature of the storms and DCAPE values of only 600-1000
J/KG, suspect it will be difficult to get severe winds to the
surface. Could see some marginally severe hail, especially across
northern WI, where WBZ heights were around 10K feet.

Expect somewhat of a lull in the convection after the first round
exits in the mid to late morning. Although meso-models offer
varying solutions, there is some support for redevelopment near a
cold frontal boundary in parts of north central and far northeast
WI in the late afternoon. This activity would sag south during the
evening, then gradually weaken with the loss of daytime heating.
This scenario is not a slam dunk, as this morning's convection and
lingering cloud cover could limit destabilization. Plus there is
not much of a trigger evident, aside from the frontal boundary.
Any storms that develop will have potential to produce heavy
rainfall, as PWATs are expected to increase to 1.5+ inches.

Have gone a bit more aggressive in decreasing the pops from
northwest to southeast overnight tonight, and only plan to keep
small pops over central and east central WI on Friday, as the
cold front shifts south of the region.

Highs both days will be in the 70s to lower 80s. Lows tonight
should range from the middle to upper 50s far northwest to the
middle to upper 60s south.

.LONG TERM...Friday Night Through Wednesday
Issued at 314 AM CDT Thu Jun 24 2021

Mean flow to become highly-amplified this weekend with strong
upper ridges over the western CONUS/western Atlantic and a
longwave trough over central/east-central NOAM. Once this pattern
develops, do not anticipate much of a change which leave northeast
WI vulnerable to several embedded shortwaves to rotate through WI
next week. Trying to time precipitation chances will be the
biggest forecast challenge. Temperatures look to be near normal
through the period.

Friday night and Saturday...
Quasi-stationary front (former cold front) appears to be situated
from southwest WI through east-central WI Friday night and remain
the main focal point for showers/thunderstorms. Thus, northern WI
may now not see much precipitation and have kept pops rather low.
Conversely, high chance pops continue over east- central WI with
convergence along the front. Min temperatures to range from the
lower to middle 50s far north-central WI, to the lower 60s over
east-central WI. The main challenge for Saturday will be the
eventual track of a surface wave that is expected to ride along
the frontal boundary. Models continue to significantly differ on
this track which places a great deal of uncertainty on where to
place highest chances for precipitation. A southern track could
keep northern WI completely dry Saturday, while a northern track
could bring a decent amount of rain to much of northeast WI.
Severe potential looks minimal due to cloud cover and lack of
instability. However, localized flooding is possible with PW
values greater than 1.5 inches over central/east-central WI. Max
temperatures on Saturday to mainly be in the lower to middle 70s,
although a southern track would allow readings to be warmer over
the north.

Saturday night and Sunday...
If the northern track of the surface wave is correct (as is
favored by the majority of the models), additional rounds of
showers/thunderstorms would move across northeast WI Saturday
night, especially during the evening hours. Once again, locally
heavy rain is possible so isolated flooding cannot be ruled out.
Min temperatures to range from the lower 50s north-central, to
around 60 degrees east-central WI. Potential does exist for a
break in the precipitation on Sunday as the surface wave exits
the area, the frontal boundary sags farther south and the new
upper trough to still be digging south-southeast over the northern
Plains/Upper MS Valley. Do not have enough confidence to go rain-
free as residual moisture still over the region and any subtle
mid-level shortwave could generate showers. Max temperatures on
Sunday to range from the middle 70s to around 80 degrees.

Sunday night and Monday...
Models appear to be digging this new upper trough far west
(northern/central Plains) than what has been indicated over the
past couple of days. This shift could keep most of northeast WI
dry Sunday night, then reintroduce a chance of showers/slight
chance of thunderstorms mainly for Monday afternoon as daytime
heating interacts with shortwave energy moving through the
southwest flow aloft. Max temperatures on Monday to be in the
middle to upper 70s north/near Lake MI, upper 70s to lower 80s
elsewhere.

Monday night and Tuesday...
Precipitation would diminish Monday evening with the loss of
daytime heating with the rest of Monday night looking dry. Models
have different ideas with respect to the upper trough by Tuesday
as the GFS closes off the trough into an upper low over the
northern Plains, while the ECMWF/GEM shift the trough east into
the Upper MS Valley. Either way, anticipate a repeat of Monday
with a chance of precipitation developing primarily in the
afternoon. Max temperatures to mainly be in the upper 70s to lower
80s.

Tuesday night and Wednesday...
Precipitation chances would then continue Tuesday night into
Wednesday as the upper trough swings into the western Great Lakes
region (assuming the majority solution is correct). Chance pops
will suffice for now with max temperatures on Wednesday again in
the upper 70s to lower 80s.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 639 AM CDT Thu Jun 24 2021

Showers and embedded thunderstorms will move through the forecast
area this morning, and should exit the region by around 16z. Some
low clouds may linger for several hours before improving. Heavy
rainfall and small hail may accompany any storms.

Another round of showers and thunderstorms could develop along a
cold front later this afternoon and evening, then sag south and
gradually weaken. Flight conditions are expected to fall to
MVFR/IFR with any thunderstorms. Widespread low stratus (IFR/LIFR)
and patchy fog is expected to form overnight, as the cold front
drops south of the region.

There could be a few hours of LLWS at the eastern TAF sites early
today.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through late tonight for WIZ022-040-050.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Kallas
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 24, 3:28 AM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
328 AM CDT Thu Jun 24 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
328 AM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms will move through the region this morning. Although
an isolated severe storm with large hail is possible, most of the
storms should remain below severe limits, with gusty winds, small hail
and brief heavy downpours anticipated.

Additional thunderstorms are possible, especially during the late
afternoon and evening. There is a slight risk of severe storms
with damaging winds, large hail and heavy rainfall.

Hazardous swimming conditions are likely along Lake Michigan
beaches through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible Friday into Friday evening. No severe
weather is expected at this time.

Periodic chances of thunderstorms can be expected from Saturday
into Wednesday. At this time, it is too early to determine
whether any of these storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today into tonight.

LMZ521-522-541>543-250830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
328 AM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected today into this
evening, mainly on Lake Michigan.

There is a chance of thunderstorms this morning and again later
this afternoon into tonight. Any storms will pose a hazard to
boaters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic chances of thunderstorms can be expected Friday into
Saturday. Any thunderstorms would pose a hazard to boaters.

Kieckbusch/Kallas

In the hours before

Local storm report, Jun 24, 7:31 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
731 AM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             4 E DANCY               44.68N 89.61W
06/24/2021  E0.25 INCH       PORTAGE            WI   PUBLIC

0723 AM     HAIL             5 NW STEVENS POINT      44.58N 89.60W
06/24/2021  U0.50 INCH       PORTAGE            WI   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&
Local storm report, Jun 24, 7:37 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 AM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             STEVENS POINT           44.51N 89.56W
06/24/2021  M1.00 INCH       PORTAGE            WI   TRAINED SPOTTER

            MOSTLY NICKEL SIZE, BUT SOME QUARTERS.

&&

BERSCH
Local storm report, Jun 24, 7:55 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
755 AM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     HAIL             PLOVER                  44.45N 89.53W
06/24/2021  M0.25 INCH       PORTAGE            WI   CO-OP OBSERVER

            0.34 RAIN SO FAR

&&

RICHM
Local storm report, Jun 24, 8:11 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
811 AM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     HAIL             5 S AMHERST             44.38N 89.28W
06/24/2021  M0.50 INCH       PORTAGE            WI   TRAINED SPOTTER

            GUSTS TO 35 MPH AND HEAVY RAIN IN THE TOWNSHIP OF LADARK

&&

RICHM
Local storm report, Jun 24, 8:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
813 AM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     HAIL             WEYAUWEGA               44.31N 88.93W
06/24/2021  E0.25 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

BERSCH
Special weather statement, Jun 24, 8:25 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
825 AM CDT Thu Jun 24 2021

WIZ037>040-045-048>050-241415-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
825 AM CDT Thu Jun 24 2021

...SPECIAL WEATHER STATEMENT...

At 824 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Two Creeks to near Valders to 10 miles
northwest of Oshkosh to near Wautoma. Movement was southeast at 35
mph.

Half inch hail, winds in excess of 30 mph and torrential rainfall
will be possible with these storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Wautoma, Menasha, Kaukauna,
Little Chute, Kimberly and Chilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8938 4421 8950
      4434 8864 4436 8799 4451 8757 4438 8746
      4418 8745 4407 8759 4389 8770 4389 8816
      4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1324Z 330DEG 29KT 4432 8762 4412 8793 4416 8864 4402
8929

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:24 AM CDTSpecial Weather StatementGRBLincoln51 min
Jun 24, 6:17 AM CDTSpecial Weather StatementGRBForest, Langlade, Marathon, Oneida58 min
Jun 24, 6:56 AM CDTSpecial Weather StatementGRBPortage64 min
Jun 24, 7:27 AM CDTSpecial Weather StatementGRBBrown, Kewaunee, Outagamie, Portage, Shawano, Waupaca and 1 more63 min
Jun 24, 7:39 AM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Portage, Waupaca, Waushara, Winnebago and 1 more41 min
Jun 24, 1:16 PM CDTSpecial Weather StatementGRBDoor, Oconto59 min
Jun 24, 3:11 PM CDTSpecial Weather StatementGRBKewaunee49 min
Jun 24, 3:55 PM CDTSpecial Weather StatementGRBKewaunee50 min
Jun 24, 4:29 PM CDTSpecial Weather StatementGRBMarathon61 min
Jun 24, 5:20 PM CDTSpecial Weather StatementGRBWood55 min
Jun 24, 5:52 PM CDTSevere Thunderstorm WarningGRBPortage, Wood38 min
Jun 24, 6:23 PM CDTSevere Thunderstorm WarningGRBPortage, Wood52 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.